Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial redness & puffiness
Nov 18, 2005

I am a long-term survivor (since 1987 confirmed). I have done AZT, d4t, 3TC, Viramune, Koletra, Agenerase, some others, and most recently, Combivir alone. While on Combivir, I developed recurring episodes of extreme facial redness and puffiness -- almost as if I'd been on a three-day bender but without having had a drop of alcohol or any drug. Bad enough that it sometimes seems safer to call in sick than to go to work and try to explain it. My doc stopped Combivir, and tested for thyroid, hypertension and liver problems. I came back with some signs of fatty liver, but nothing significant. Meanwhile, the facial redness does NOT go away. I have been put on Zyrtec (in case it's an allergy) and Zantac (in case it's a developing ulcer) and Metorgel (in case it is rozacea). It is exacerbated by stress, hot temperatures, diet (fatty or spicy foods) and alcohol. I also have long-term gastrointestinal problems (diarrhea) that get worse when it gets worse and better when it is better. I've had a colonoscopy and a dozen other tests with no definitive answer. The docs can't seem to diagnose or stop it. Has anyone else experienced this? Had it diagnosed? Treated successfully?

Response from Dr. Henry

Swelling limited to the face sounds possibly like some form of angioedema. Have you consulted an allergist or imunologist (or possibly a dermatologist)? Pinning down the cause (unless clearly triggered by a drug or some other exposure) can be tough as can treatment. KH



Previous
WAIT FOR MORE TESTING?
Next
feeling extremely fatigue/confused.. ..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement